Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 237, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 28, 2001, 4:43 PM CDT for McDonald County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 28, 2001, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 28, 2001, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McDonald County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:45 PM CDT | Thunderstorm Wind 60 E | Noel, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282142 SVRSGF MOC119-282215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI * UNTIL 515 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF RAPIDLY DEVELOPING THUNDERSTORMS NEAR NOEL...OR 9 MILES NORTH OF GRAVETTE. THE THUNDERSTORMS WERE NEARLY STATIONARY...AND WILL BE CAPABLE OF PRODUCING DAMAGING MICROBURST WINDS TO 70 MPH...AND HAIL TO THE SIZE OF DIMES. * THE SEVERE THUNDERSTORM WILL BE NEAR... LANAGAN...PINEVILLE...ANDERSON BY 515 PM CDT. OTHER THUNDERSTORMS ALONG THIS LINE PRODUCED A WIND GUST TO 66 MPH IN NORTHEAST OKLAHOMA. SEVERE THUNDERSTORMS CAN OCCASIONALLY SPAWN TORNADOES. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3677 9463 3649 9464 3649 9406 3676 9408 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:30 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 28, 1:30 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT SAT JUL 28 2001 MAIN FOCUS HAS BEEN ON CHANCES OF HEAVY RAIN/FLOODING THREAT TONIGHT AND ISSUANCE OF FLASH FLOOD WATCH. CERTAINLY MUCH MOISTURE TO WORK WITH AROUND THE REGION WITH KSGF 12Z SOUNDING SHOWING 2.21 INCHES PRECIPITABLE WATER. SURROUNDING SOUNDINGS ALSO AROUND THE 2 INCH MARK. UPPER AIR DATA SHOWED 19 DEG DEWPOINT AT SGF...AND FREEZING LEVEL AT ALMOST 15 KFT. MCS ACTIVITY MOVING OVER THE AREA THE PAST FEW NIGHTS HAS SATURATED THE SHALLOW SOIL DEPTH WE HAVE IN THE REGION. ABRFC 3-DAY PRECIPITATION PLOTS SHOW TOTALS UP TO 6 INCHES OVER NORTHWEST PORTIONS OF THE CWA...NOT INCLUDING THE 1-3 ADDITIONAL INCHES ON THE OZARK PLATEAU RECEIVED THIS MORNING. THE FACT THAT MOST MODELS ARE KEEPING QPF ON THE LOW SIDE IS A LITTLE DISTURBING WIHT THE COPIOUS MOISTURE AROUND...BUT STILL SHOULD SEE ANOTHER COMPLEX DEVELOP AROUND EASTERN KANSAS LATER TONIGHT AS SUBTLE SHORTWAVE OVER WEST KANSAS APPROACHES THE REGION. SO...WITH HIGH PRECIPITABLE WATER VALUES...CONTINUED DISTURBED WEAK ZONAL FLOW ALOFT AND SATURATED CONDITIONS...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA FOR TONIGHT. UPPER LEVEL RIDGE WILL FINALLY BUILD INTO THE REGION TOMORROW...SHUNTING DEEPER MOISTURE EASTWARD...AND BRINGING SUMMER BACK TO THE REGION. PROGGED THICKNESSES ARE LOWER THAN WITH OUR LAST HEAT SPELL...SO HEAT INDICES MAY NOT BE SO OPPRESIVE. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY. SGF 68 90 69 92 / 60 30 10 0 JLN 70 92 72 95 / 60 30 10 0 UNO 70 88 69 92 / 60 30 10 0 VIH 68 88 70 92 / 60 30 10 0 FCSTID = 17/MMT .SGF... MO...FLASH FLOOD WATCH TONIGHT FOR SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI. KS...FLASH FLOOD WATCH TONIGHT FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES.
In the hours before
Special weather statement, Jul 28, 1:00 PM CDT, 3 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 28 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE TONIGHT... OUTFLOW BOUNDARIES PRODUCED FROM A THUNDERSTORM COMPLEX EARLIER TODAY...WILL COMBINE WITH THE MOIST AIR OVER THE REGION...TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE. LIMITED INSTABILITY WILL INHIBIT SEVERE THUNDERSTORM DEVELOPMENT. SPOTTER ACTIVATION IS NOT EXPECTED. ANOTHER THUNDERSTORM COMPLEX IS POSSIBLE LATE TONIGHT ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAIN WILL BE POSSIBLE WITH THIS SYSTEM...DUE TO LARGE AMOUNTS OF ATMOSPHERIC MOISTURE. THERE IS ALSO THE THREAT OF FLASH FLOODING...SINCE SOILS ARE ALREADY SATURATED OVER MUCH OF THE REGION. REMEMBER NEVER TO DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. .EXTENDED OUTLOOK... MOST OF THE RAINFALL SHOULD END ON SUNDAY MORNING...WITH A RETURN TO THE HOT AND HUMID CONDITIONS BY NEXT WEEK. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:20 AM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jul 28, 4:05 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jul 28, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.